MAUDE Adverse Event Report: COVIDIEN LP JUAREZ (MMJ) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF

COVIDIEN LP JUAREZ (MMJ) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 8DICFEN
Medical Device Problem Codes Use of Device Problem (1670); Defective Component (2292)
Health Effect - Clinical Codes Low Oxygen Saturation (2477); Unintended Extubation (4564)
Date of Event 04/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intra-operatively, the cannulas are out of alignment and it was inserted for only 15 seconds.It could not be traced why there was a drop in spo2 when the oo2 speaker attachment was applied (phonate speaking valve for use with low-flow oxygen port).The patient was decannulated.
 
Event or Problem Description
According to the reporter, intra-operatively, the cannulas are out of alignment and it was inserted for only 15 seconds.It could not be traced why there was a drop in spo2 when the o2 speaker attachment was applied (phonate speaking valve for use with low-flow oxygen port). it was noted that oxygen saturation did not improve even when the flow was increased to 10 liters o2.Immediate removal of the speaking valve was performed in the presence of the intensive care physician and an improvement of the condition was observed.During the subsequent examination, it was found that the fenestration of one of the internal ducts was displaced and an approximate 40% closure of the overlap presented itself.Furthermore, it was determined that the patient experienced dyspnea.The patient was decannulated.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SHILEY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COVIDIEN LP JUAREZ (MMJ)
9560 jose rodriguez drive
el paso
Manufacturer (Section G)
COVIDIEN LP JUAREZ (MMJ)
9560 jose rodriguez drive
el paso
Manufacturer Contact
clay chandler
5920 longbow drive
boulder, CO 80301
3035306409
MDR Report Key14187788
Report Number2936999-2022-00332
Device Sequence Number4459018
Product Code JOH
UDI-Device Identifier60884522005338
UDI-Public60884522005338
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K962173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8DICFEN
Device Catalogue Number8DICFEN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date05/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale